A 9-year follow-up of a girl with pyridoxine (vitamin B6)-dependent seizures: magnetic resonance spectroscopy findings


DOĞAN M., DOĞAN D., KAHRAMAN A. S. , ÖZCAN Ö., Yakinci C., Alkan A.

EUROPEAN REVIEW FOR MEDICAL AND PHARMACOLOGICAL SCIENCES, vol.16, no.5, pp.695-698, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 5
  • Publication Date: 2012
  • Title of Journal : EUROPEAN REVIEW FOR MEDICAL AND PHARMACOLOGICAL SCIENCES
  • Page Numbers: pp.695-698

Abstract

Being an extremely rare condition makes the diagnosis of pyridoxine-dependent seizures (PDS) difficult. Early diagnosis of PDS is very important to prevent unwanted clinical outcomes. Elevated levels of glutamate and decreased levels of gamma-aminobutyric acid (GABA) in the frontal and parietal cortices are detected in this disorder. Here we present an 18 year old girl with PDS, who was reported 9 years ago with Magnetic Resonance Spectroscopy (MRS) findings. Present and past MRS findings showed a decrease in N-acetyl-aspartate-to creatine ratio on MRS. In this case it is surprising that neuronal damage has been preceded despite the administration of accurate treatment. That can be because of delay in treatment and/or under treatment.